Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 3, NWS Springfield, MO

June 6, 2014Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 6, 2014, 9:10 AM CDT for Vernon County, Missouri. It took effect at Jun 6, 2014, 6:00 PM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 9:10 AM CDT (14:10 UTC)
In effect from
Jun 6, 2014, 6:00 PM CDT
Expired
Jun 9, 2014, 1:00 PM CDT
In force
67 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 19.12 ft at Jun 8, 2014, 8:00 AM CDT.

actionminormoderate102006/0606/0706/0806/0906/10
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WGUS43 KSGF 061410
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT FRI JUN 6 2014

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-070210-
/O.NEW.KSGF.FL.W.0003.140606T2300Z-140609T1800Z/
/NVDM7.1.ER.140606T2300Z.140607T1800Z.140608T1800Z.NO/
910 AM CDT FRI JUN 6 2014

 The National Weather Service in Springfield has issued a 
 Flood Warning for the Marmaton River near Nevada.

* Flood Warning in effect from evening to Monday afternoon...or 
  until further notice.
* At  8:45 AM Friday The stage was 16.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...the river will rise above flood stage by this evening 
  and continue to rise to near 22.3 feet by tomorrow early afternoon. 
  The river will fall below flood stage by Sunday early afternoon.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


                 FLD  OBSERVED           FORECAST 7 AM

LOCATION         STG  STG  DAY TIME     Sat   Sun   Mon

Marmaton River Basin
  Nevada           20  16.5 Fri 09 AM  22.0  21.3  13.9

&&

LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$

Cramer

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 6, 6:35 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 6:35 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT Fri Jun 6 2014

.SHORT TERM...(Today and Tonight)
Issued at 244 AM CDT FRI JUN 6 2014

A weak front combined with a weak upper level short wave moved
across the region and produced a few severe storms overnight. The
frontal boundary should slow and begin to develop into a warm
front through the day across northern Arkansas as a surface low
takes shape in southeastern New Mexico. Several short waves will
move across the flat ridge over the region today as well.

Despite the developing warm front and the shortwaves that will move
over the area today, the bulk of the precipitation and expected
storms look as though they will remain south and west of the
Ozarks today. A few showers or storms may move across extreme
southern Missouri but otherwise, mostly cloudy skies and
temperatures around 80 degrees can be expected through this
afternoon and into the evening.

The warm front will begin to makes its way north tonight as the
surface low begins to move to the northeast. A complex of
thunderstorms or MCS is expected to develop across western Kansas
and Nebraska and move east into the Ozarks very late tonight into
early Saturday morning.

.LONG TERM...(Saturday through Thursday)
Issued at 244 AM CDT FRI JUN 6 2014

Models remain confident that a MCS will move across the Ozarks and
much of Missouri during the day Saturday. Storms with the
potential for large hail, damaging winds and very heavy rainfall
are expected to move into southeastern Kansas and western Missouri
early in the morning and continue across the Ozarks through the
day. Current rainfall amounts indicated by the modes would bring
an additional 1-3 inches to portions of the region. This will
combine with the heavy rainfall over the past few days to produce
localized flooding potential. Will continue the flood watch as a
result, with additional rounds of heavy rainfall and thunderstorms
anticipated through the weekend.

Several short waves and another surface low will track across the
region Monday into Tuesday and continue the rather wet period for
the Ozarks into early next week. Additional periods of heavy
rainfall will continue the threat of flooding into Tuesday and
Tuesday night as a stacked surface and upper level low briefly
stalls over Missouri.

The region may see a brief period of dry weather for the middle of
next week as ridging develops over the Rockies and high pressure
slides south across the plains. However, any short wave that would
ride over the ridge would be capable of producing rainfall as the
airmass over the region will remain rather moist.

In general, much of the forecast through the weekend and into
late next week looks wet with a few dry periods interspersed.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 626 AM CDT FRI JUN 6 2014

A band of IFR ceilings and fog is in the process of building south
across southern Missouri this morning. We have inserted prevailing IFR
into Joplin and Springfield with a TEMPO to IFR at Branson. There
is then a chance for more thunderstorm activity late this
afternoon and this evening with MVFR and brief IFR expected with
any storms. Another complex of thunderstorms is then expected to
approach southern Missouri late tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Sunday morning FOR MOZ066-077>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH through Sunday morning FOR KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Jun 6, 6:34 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT FRI JUN 6 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
634 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED FOG RISK.

DISCUSSION...

  AREAS OF FOG REDUCING VISIBILITIES TO A HALF MILE OR LESS WILL
  IMPACT PORTIONS OF WESTERN AND CENTRAL MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS THIS MORNING.

  THUNDERSTORMS WILL POSSIBLE ACROSS MAINLY SOUTHERN MISSOURI AND
  EXTREME SOUTHEASTERN KANSAS THIS AFTERNOON INTO THIS EVENING.
  THE THUNDERSTORM POTENTIAL WILL BE DEPENDENT ON THE TRACK OF AN
  ONGOING CLUSTER OF STORMS OVER WESTERN OKLAHOMA. IF THESE
  STORMS MOVE INTO THE OZARKS THEY WOULD HAVE THE POTENTIAL TO
  PRODUCE FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...HAIL UP
  TO THE SIZE OF QUARTERS... AND WIND GUSTS OVER 50 MPH.

  STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...DAMAGING WINDS AND BRIEF BUT VERY HEAVY RAINFALL ARE
  THEN EXPECTED TO DEVELOP ACROSS KANSAS AND MOVE INTO THE OZARKS
  LATE TONIGHT AND THROUGH THE OVERNIGHT HOURS.

  DUE TO THE RECENT HEAVY RAINFALL OVER PORTIONS OF THE
  AREA...THERE IS AN ELEVATED RISK OF FLOODING ACROSS SOUTHERN
  MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  MULTIPLE ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL ARE
  EXPECTED THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE
  POSSIBLE AT TIMES. THE POTENTIAL FOR FLOODING WILL CONTINUE
  ESPECIALLY FOR AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY
  RAIN.

  THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jun 6, 3:22 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             1 N NEOSHO              36.88N 94.37W
06/05/2014  E0.75 INCH       NEWTON             MO   LAW ENFORCEMENT

            PENNY SIZE HAIL AT INTERSTATE 49 AT MILE MARKER 29.2.

1152 PM     HAIL             6 S COLUMBUS            37.08N 94.84W
06/05/2014  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            ALSO HAD 50 MPH WINDS.

1153 PM     HAIL             6 S COLUMBUS            37.08N 94.84W
06/05/2014  E1.25 INCH       CHEROKEE           KS   EMERGENCY MNGR

1156 PM     HAIL             2 SW DIAMOND            36.97N 94.34W
06/05/2014  E1.25 INCH       NEWTON             MO   LAW ENFORCEMENT

1201 AM     HAIL             3 SW COLUMBUS           37.14N 94.88W
06/06/2014  E1.75 INCH       CHEROKEE           KS   LAW ENFORCEMENT

1247 AM     FLASH FLOOD      GOODMAN                 36.74N 94.40W
06/06/2014                   MCDONALD           MO   EMERGENCY MNGR

            WATER RESCUE ON SOUTH SIDE OF GOODMAN. ALSO CARS STRANDED
            ALONG HIGHWAY 59 SOUTH OF GOODMAN UNDER A RAILROAD
            OVERPASS.

0111 AM     HAIL             3 N MOUNT VERNON        37.15N 93.82W
06/06/2014  E0.88 INCH       LAWRENCE           MO   AMATEUR RADIO

0114 AM     FLASH FLOOD      ANDERSON                36.65N 94.44W
06/06/2014                   MCDONALD           MO   EMERGENCY MNGR

            LOW WATER BRIDGE ON PARK STREET IS FLOODED AND CLOSED.

0130 AM     HAIL             3 NNE HALLTOWN          37.23N 93.60W
06/06/2014  E1.00 INCH       GREENE             MO   NWS EMPLOYEE

            DIME TO QUARTER SIZE HAIL BETWEEN 0130 AND 0135 AM.

0133 AM     HAIL             ASH GROVE               37.32N 93.58W
06/06/2014  E1.00 INCH       GREENE             MO   CO-OP OBSERVER

0136 AM     FLASH FLOOD      POWELL                  36.62N 94.18W
06/06/2014                   MCDONALD           MO   EMERGENCY MNGR

            ROUTE E IS IMPASSIBLE ON THE NORTH EDGE OF TOWN DUE TO
            HIGH WATER.

&&

JSS
Local storm report, Jun 6, 8:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 AM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             5 S ASH GROVE           37.24N 93.58W
06/06/2014  E2.50 INCH       GREENE             MO   PUBLIC

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:35 PM CDTSevere Thunderstorm WarningSGFNewton55 min
Jun 6, 12:04 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
Jun 6, 12:44 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald61 min
Jun 6, 12:46 AM CDTSevere Thunderstorm WarningSGFLawrence59 min
Jun 6, 1:01 AM CDTFlash Flood WarningSGFBarry, McDonald6 hr
Jun 6, 1:18 AM CDTSevere Thunderstorm WarningSGFChristian, Dade, Greene, Lawrence57 min
Jun 6, 1:35 AM CDTAreal Flood AdvisorySGFNewton4 hr
Jun 6, 6:55 AM CDTAreal Flood WarningSGFMcDonald8 hr
Jun 6, 3:12 PM CDTAreal Flood AdvisorySGFChristian, Greene, Lawrence, Stone6 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.